Individually rational rules for the division problem when the number of units to be allotted is endogenous
Gustavo Bergantiños,
Jordi Masso and
Alejandro Neme ()
Journal of Public Economic Theory, 2021, vol. 23, issue 2, 376-401
Abstract:
We study individually rational rules to be used to allot, among a group of agents, a perfectly divisible good that is freely available only in whole units. A rule is individually rational if, at each preference profile, each agent finds that her allotment is at least as good as any whole unit of the good. We study and characterize two individually rational and efficient families of rules, whenever agents' preferences are symmetric single‐peaked on the set of possible allotments. Rules in the two families are in addition envy‐free, but they differ on whether envy‐freeness is considered on losses or on awards. Our main result states that (a) the family of constrained equal losses rules coincides with the class of all individually rational and efficient rules that satisfy justified envy‐freeness on losses and (b) the family of constrained equal awards rules coincides with the class of all individually rational and efficient rules that satisfy envy‐freeness on awards.
Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
https://doi.org/10.1111/jpet.12492
Related works:
Working Paper: Individually Rational Rules for the Division Problem when the Number of Units to be Allotted is Endogenous (2020) 
Working Paper: Individually Rational Rules for the Division Problem when the Number of Units to be Allotted is Endogenous (2019) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:bla:jpbect:v:23:y:2021:i:2:p:376-401
Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=1097-3923
Access Statistics for this article
Journal of Public Economic Theory is currently edited by Rabah Amir, Gareth Myles and Myrna Wooders
More articles in Journal of Public Economic Theory from Association for Public Economic Theory Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().